Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 302, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 11, 2000, 10:51 PM CDT for Logan County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 11, 2000, 10:51 PM CDT (03:51 UTC)
- Expired
- Sep 11, 2000, 11:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, IL
The radar
The Lincoln radar (KILX), 7 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3019 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 120352 SVRSPI ILC107-120445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1051 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 1145 PM CDT * AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 13 MILES NORTHWEST OF EMDEN TO 19 MILES SOUTHWEST OF ELKHART MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... EMDEN ELKHART HARTSBURG LINCOLN ATLANTA MOUNT PULASKI BEASON CHESTNUT THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4031 8958 4000 8957 3993 8918 4027 8920 MILLER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 8:40 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 11, 8:40 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 840 PM CDT MON SEP 11 2000 CONVECTION CONTINUES TO MAKE ITS WAY INTO WRN IL AND SHOULD BE PUSHING INTO OUR WRN AND NWRN COUNTIES IN THE NEXT HOUR. MSAS INDICATING BEST LOW LVL MOIST CONVERGENCE NR OLD OUTFLOW BOUNDARY FROM CONVECTION TO OUR NORTH EARLIER TODAY...WHICH STRETCHED FROM JUST NORTH OF PEORIA TO NORTH OF CMI. LAPS SOUNDING DATA SHOWING CAPES AROUND 4000 J/KG WITH CAP OF AROUND 150. WATER VAPOR INDICATING STRONG SHORTWAVE ACRS MN SWD TO NWRN IA WITH PROFILER WINDS SHOWING 55-65 KT SPEED MAX RUNNING FROM SE SD EWD TO ERN IA. DVN REPORTED WIND GUST TO 52KTS IN THE PAST FIVE MINUTES AS LINE MOVED ACRS EXTREME ERN IA. WL CLEAN UP WORDING IN FORECASTS SOUTHEAST OF WW #734. .ILX...NONE. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 9:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 57 min |
| Sep 11, 9:21 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 54 min |
| Sep 11, 9:57 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 63 min |
| Sep 11, 10:19 PM CDT | Tornado Warning | ILX | Fulton, Knox | 26 min |
| Sep 11, 10:26 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon | 64 min |
| Sep 11, 10:26 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 64 min |
| Sep 11, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 62 min |
| Sep 11, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 62 min |
| Sep 11, 11:05 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.